Alert archive / Hawaii / High Surf Warnings in 2017
High Surf Warning 15, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Nov 21, 2017, 3:40 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2017, 3:40 PM HST (01:40 UTC)
- Expired
- Nov 25, 2017, 9:48 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WHHW40 PHFO 220140 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE NOV 21 2017 ...HIGH SURF WARNING IN EFFECT FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHEAST PACIFIC OCEAN WILL GENERATE A LARGE NORTH SWELL WILL BUILD THROUGH THE DAY ON WEDNESDAY...PEAK ON THURSDAY AND THEN DECLINE THURSDAY NIGHT AND FRIDAY. HIZ001>003-007>009-012-013-017>020-025-221445- /O.UPG.PHFO.SU.Y.0048.000000T0000Z-171122T0400Z/ /O.NEW.PHFO.SU.W.0015.171122T0140Z-171124T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 340 PM HST TUE NOV 21 2017 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING, WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...20 TO 30 FEET ALONG NORTH FACING SHORES AND 10 TO 15 FEET ALONG EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. * TIMING...BUILDING THROUGH THE DAY ON WEDNESDAY...PEAKING ON THURSDAY...AND THEN DECLINING ON THURSDAY NIGHT AND FRIDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES, VERY STRONG BREAKING WAVES, AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF, SIGNIFICANT SHOREBREAK, AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ FOSTER
8 follow-up statements
200 WHHW40 PHFO 221312 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 AM HST WED NOV 22 2017 ...HIGH SURF WARNING IN EFFECT FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHEAST PACIFIC OCEAN HAS GENERATED A LARGE NORTH SWELL...WHICH WILL BUILD RAPIDLY THIS AFTERNOON AND EVENING...PEAK LATE TONIGHT INTO THANKSGIVING DAY...THEN SLOWLY DECLINE THURSDAY NIGHT AND FRIDAY. HIZ001>003-007>009-012-013-017>020-025-230215- /O.CON.PHFO.SU.W.0015.000000T0000Z-171124T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 312 AM HST WED NOV 22 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * SURF...BUILDING TO 20 TO 30 FEET ALONG NORTH FACING SHORES... AND TO 10 TO 15 FEET ALONG EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. * TIMING...BUILDING RAPIDLY THIS AFTERNOON AND EVENING...PEAKING LATE TONIGHT INTO THANKSGIVING DAY...THEN SLOWLY DECLINING THURSDAY NIGHT AND FRIDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. IN ADDITION...EXPECT VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ JACOBSON
319 WHHW40 PHFO 230151 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 PM HST WED NOV 22 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHEAST PACIFIC OCEAN HAS GENERATED A LARGE NORTH SWELL WHICH WILL PEAK LATE TONIGHT INTO THANKSGIVING DAY...THEN SLOWLY DECLINE THURSDAY NIGHT AND FRIDAY. HIZ001>003-007>009-012-013-017>020-025-231500- /O.CON.PHFO.SU.W.0015.000000T0000Z-171124T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 351 PM HST WED NOV 22 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * SURF...ALONG NORTH FACING SHORES BUILDING TO 25 TO 30 FEET WITH OCCASIONAL SETS TO 35 FEET ON OUTER REEFS...AND TO 10 TO 15 FEET ALONG EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. * TIMING...BUILDING RAPIDLY THIS EVENING...PEAKING LATE TONIGHT INTO THANKSGIVING DAY...THEN SLOWLY DECLINING THURSDAY NIGHT AND FRIDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. IN ADDITION...EXPECT VERY STRONG BREAKING WAVES... AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ R BALLARD
336 WHHW40 PHFO 231330 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU NOV 23 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHEAST PACIFIC OCEAN HAS GENERATED A LARGE NORTH SWELL WHICH WILL PEAK TODAY...THEN SLOWLY DECLINE THROUGH FRIDAY. HIZ001>003-007>009-012-013-017>020-025-240230- /O.CON.PHFO.SU.W.0015.000000T0000Z-171124T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 330 AM HST THU NOV 23 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * SURF...ALONG NORTH FACING SHORES 25 TO 30 FEET WITH OCCASIONAL SETS TO 35 FEET ON OUTER REEFS...AND TO 10 TO 15 FEET ALONG EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. * TIMING...PEAKING TODAY...THEN SLOWLY DECLINING THROUGH FRIDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. IN ADDITION...EXPECT VERY STRONG BREAKING WAVES AND STRONG CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR ROAD CLOSURES. && $$ DONALDSON
512 WHHW40 PHFO 240141 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST THU NOV 23 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHEAST PACIFIC OCEAN HAS GENERATED A LARGE NORTH SWELL WHICH SHOULD SLOWLY DECLINE THROUGH FRIDAY. SURF IS EXPECTED TO DROP BELOW WARNING LEVELS BY FRIDAY MORNING...REMAINING AT ADVISORY LEVELS THROUGH THE DAY ON FRIDAY. EXPECT A HIGH SURF ADVISORY TO BE POSTED BY FRIDAY MORNING. HIZ001>003-007>009-012-013-017>020-025-241445- /O.CON.PHFO.SU.W.0015.000000T0000Z-171124T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 341 PM HST THU NOV 23 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * SURF...ALONG NORTH FACING SHORES 25 TO 30 FEET WITH OCCASIONAL SETS TO 35 FEET ON OUTER REEFS...AND TO 10 TO 15 FEET ALONG EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. EXPECT SURF ALONG NORTH FACING SHORES TO DROP TO 20 TO 25 FEET FRIDAY. * TIMING...SLOWLY DECLINING THROUGH FRIDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. IN ADDITION...EXPECT VERY STRONG BREAKING WAVES AND STRONG CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR ROAD CLOSURES. && $$
183 WHHW40 PHFO 241338 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST FRI NOV 24 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A LOW PRESSURE SYSTEM OVER THE NORTHEAST PACIFIC HAS GENERATED A LARGE NORTH SWELL WHICH SHOULD SLOWLY DECLINE THROUGH TOMORROW. SURF IS EXPECTED TO DROP BELOW WARNING LEVELS BY THIS EVENING... THEN REMAIN AT ADVISORY LEVELS THROUGH TONIGHT. HIZ001>003-007>009-012-013-017>020-025-250245- /O.EXT.PHFO.SU.W.0015.000000T0000Z-171125T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 338 AM HST FRI NOV 24 2017 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 600 PM THIS EVENING... * SURF...20 TO 25 FEET ALONG NORTH FACING SHORES...AND 10 TO 15 FEET ALONG EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. IN ADDITION...EXPECT VERY STRONG BREAKING WAVES AND STRONG CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR ROAD CLOSURES. && $$ DONALDSON
824 WHHW40 PHFO 250132 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST FRI NOV 24 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI... .A LOW PRESSURE SYSTEM OVER THE NORTHEAST PACIFIC GENERATED A LARGE NORTH SWELL WHICH CONTINUES TO BRING WARNING LEVEL IMPACTS TO THE BIG ISLAND. SURF ALONG THE EXPOSED SMALLER ISLAND SHORES HAS DROPPED TO ADVISORY LEVELS. THE NORTH SWELL WILL CONTINUE TO TREND DOWN OVERNIGHT AND SATURDAY. STRONG TRADE WINDS WILL PRODUCE ROUGH SURF ALONG EAST FACING SHORES THROUGH THE WEEKEND. HIZ001>003-007>009-012-013-017>020-251445- /O.CAN.PHFO.SU.W.0015.000000T0000Z-171125T0400Z/ /O.NEW.PHFO.SU.Y.0049.171125T0132Z-171125T2000Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 332 PM HST FRI NOV 24 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM HST SATURDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST SATURDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...12 TO 16 FEET ALONG NORTH FACING SHORES...AND 6 TO 10 FEET ALONG EAST FACING SHORES OF NIIHAU...KAUAI...OAHU...MOLOKAI AND MAUI. * TIMING...THROUGH 10 AM SATURDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE BREAK, AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ025-251445- /O.EXT.PHFO.SU.W.0015.000000T0000Z-171125T2000Z/ BIG ISLAND NORTH AND EAST- 332 PM HST FRI NOV 24 2017 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 10 AM HST SATURDAY... * SURF...20 TO 25 FEET ALONG NORTH FACING SHORES...AND 10 TO 15 FEET ALONG EAST FACING SHORES. A NORTH SWELL COMBINED WITH STRONG TRADE WINDS ARE PRODUCING ROUGH...AND VARIED SURF ALONG EXPOSED SHORELINES ON THE BIG ISLAND. * TIMING...THROUGH 10 AM SATURDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. IN ADDITION...EXPECT VERY STRONG BREAKING WAVES AND STRONG CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR ROAD CLOSURES. && $$
678 WHHW40 PHFO 251324 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST SAT NOV 25 2017 ...HIGH SURF WARNING REMAINS IN EFFECT FOR NORTH AND EAST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY REMAINS IN EFFECT FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI AND MAUI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI IS CANCELLED... .THE ABOVE NORMAL NORTH SWELL CONTINUES TO SUBSIDE, AND HAS DECREASED TO BELOW ADVISORY LEVELS. THEREFORE...THE HIGH SURF ADVISORY FOR THE NORTH FACING SHORES FOR NIIHAU KAUAI OAHU MOLOKAI AND MAUI IS CANCELED. THE HIGH SURF WARNING FOR THE NORTH FACING SHORES OF THE BIG ISLAND REMAINS IN EFFECT TO UNTIL 10 AM HST TODAY...AND A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE EAST FACING SHORES OF THE SMALLER ISLANDS REMAINS IN EFFECT TO 6 PM HST SUNDAY. HIZ001-003-007-013-018-019-251430- /O.CAN.PHFO.SU.Y.0049.000000T0000Z-171125T2000Z/ NIIHAU-KAUAI LEEWARD-OAHU NORTH SHORE-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- 324 AM HST SAT NOV 25 2017 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. $$ HIZ025-252000- /O.CON.PHFO.SU.W.0015.000000T0000Z-171125T2000Z/ BIG ISLAND NORTH AND EAST- 324 AM HST SAT NOV 25 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... * SURF...20 TO 25 FEET ALONG NORTH FACING SHORES...AND 10 TO 15 FEET ALONG EAST FACING SHORES. AN ELEVATED NORTH SWELL COMBINED WITH STRONG TRADE WINDS ARE PRODUCING ROUGH...AND VARIED SURF ALONG EXPOSED SHORELINES ON THE BIG ISLAND. * TIMING...THROUGH 10 AM TODAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. IN ADDITION...EXPECT VERY STRONG BREAKING WAVES AND STRONG CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE IN THE AFFECTED AREAS. BE PREPARED FOR ROAD CLOSURES. && $$ HIZ002-008-009-012-017-020-260230- /O.EXT.PHFO.SU.Y.0049.000000T0000Z-171127T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 324 AM HST SAT NOV 25 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * SURF...6 TO 8 FEET ALONG EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI AND MAUI. * TIMING...THROUGH 6 PM HST SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE BREAK, AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$
589 WHHW40 PHFO 251948 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 948 AM HST SAT NOV 25 2017 ...HIGH SURF ADVISORY IN EFFECT FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND... .INCREASING TRADE WINDS WILL BRING LOW END ADVISORY LEVEL SURF TO EAST FACING SHORES THROUGH SUNDAY. HIZ025-260900- /O.CAN.PHFO.SU.W.0015.000000T0000Z-171125T2000Z/ /O.EXA.PHFO.SU.Y.0049.000000T0000Z-171127T0400Z/ BIG ISLAND NORTH AND EAST- 948 AM HST SAT NOV 25 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...6 TO 8 FEET ALONG EAST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH 6 PM HST SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE BREAK, AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$ HIZ002-008-009-012-017-020-260900- /O.CON.PHFO.SU.Y.0049.000000T0000Z-171127T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 948 AM HST SAT NOV 25 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * SURF...6 TO 8 FEET ALONG EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI AND MAUI. * TIMING...THROUGH 6 PM HST SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE BREAK, AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALWAYS HEED LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT...DO NOT GO OUT. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 21, 10:25 AM HST, 5 hours 15 minutes earlier.
Area forecast discussion, Nov 21, 10:25 AM HST, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1025 AM HST Tue Nov 21 2017 .SYNOPSIS... A surface trough about 800 miles east of the islands will weaken and lift out to the northeast. A surface high far northwest of the area will move southeast through Thanksgiving Day, then dissipate. A strong new surface high will build far northwest of the islands on Wednesday, then move southeast through early next week. A trough aloft over the area will slowly weaken. && .DISCUSSION... The pressure gradient between a surface high far north of the area and a trough to the east is producing gentle to fresh north to northeast winds over the islands. Satellite water-vapor imagery continues to show a persistent trough aloft extending north from over the islands. Despite the trough, the atmosphere remains dry and stable. Balloon soundings at 200 AM showed strong temperature inversions near 5000 feet at Lihue and 7700 feet at Hilo. The winds are carrying isolated showers over north sections of the islands. Rainfall has been generally quite light, but clouds banking up over the northeast slopes of the Big Island produced some rainfall totals over a quarter of an inch during the past 12 hours. The trough aloft has been producing strong west winds over the summits of Mauna Kea and Mauna Loa on the Big Island of Hawaii. The winds have finally weakened enough to allow us to cancel the Wind Advisory for the summits. Over the next couple of days, the surface trough east of the area will move northeast and weaken while the surface high moves southeast and weakens. Winds over the islands will shift out of the northeast today. The global models show a low-cloud band moving over Kauai County from the northwest this afternoon, reaching Oahu and Maui County Tuesday night, and pushing down over the Big Island by tomorrow afternoon. This cloud band will bring an increase in clouds and showers to windward areas. Starting tomorrow night, a strong new surface high far northwest of the islands will start moving southeast. The northeast trade winds over the islands will strengthen and become breezy. Wind speeds will likely decrease again starting Saturday, but trade winds will likely persist through at least early next week. The atmosphere will remain dry and stable through Saturday with only modest rainfall amounts over mainly windward areas. Moisture will increase early next week, so showers could become more active and widespread then. && AVIATION... VFR conditions will prevail, but showery clouds moving south over the area will produce brief MVFR ceilings and visibility over north sections. No AIRMETs are in effect and none are expected for today. && .MARINE... A persistent north swell continues. A Small Craft Advisory (SCA) remains in effect for all Hawaiian waters except Maalaea Bay and waters south of the Big Island due to the north swell causing the combined seas to be above the 10-foot threshold. As the swell declines later today as indicated by upstream buoy 51101, the SCA will likely be dropped for tonight. Surf along the north facing shores of the state remains above the advisory level this morning, but will fall below advisory levels by tonight as the swell declines. A new, larger north swell is forecast to arrive during the day tomorrow, then peak tomorrow night into Thanksgiving Day. The swell is currently projected to be a few feet larger than the current swell with a slightly longer period. This will translate to likely warning level surf for north facing shores and will peak on Thanksgiving Day. The swell direction will result in some wrap into the east facing shores. We anticipate surf to remain below advisory levels along north and east facing shores tonight and Wednesday morning, but will likely issue a High Surf Warning later today for the swell building tomorrow. Moderate to fresh northeast winds over the coastal waters today and tonight are expected to strengthen starting tomorrow, as high pressure builds northwest and north of the state. Winds will likely reach SCA speeds by Wednesday afternoon or evening in the channels, with widespread SCA winds and near-gale force winds in the channels by Thanksgiving continuing into Friday. Fresh to strong trade winds are expected to continue into the weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 600 PM today for north facing shores of Niihau, Kauai, Oahu, Molokai, Maui and the Big Island of Hawaii. Small Craft Advisory until 600 PM today for all coastal waters except Maalaea Bay and waters south and west of the Big Island. && Marine...Foster Rest...Donaldson
Nearby
High Surf Warnings in Hawaii, 2017Every high surf warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.